Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 36, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 30, 2000, 8:30 PM EDT for Monongalia County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 8:30 PM EDT (00:30 UTC)
- Expired
- Jul 30, 2000, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monongalia County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 310030 FFWPBZ WVC061-310330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 830 PM EDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONONGALIA COUNTY IN WEST VIRGINIA * UNTIL 1130 PM EDT * NATIONAL WEATHER SERVICE RADAR INDICATED 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR OR SO. MORE RAIN IS EXPECTED THIS EVENING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. .END
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:59 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 30, 2:59 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT SUN JUL 30 2000 NOT MUCH CHANCE TO THE SOUTHWEST FLOW AND WARM AND HUMID CONDITION FOR THE REMAINDER OF THE WEEK. AFTERNOON AND EVENING THUNDER STORMS WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. UPPER LOW AND TROF TO THE WEST WEAKENS AND NEVER MAKES IT OVER OUR CWA. PIT 68 87 70 83 / 50 50 40 40 HLG 68 87 70 84 / 50 50 40 40 MGW 68 88 70 86 / 50 50 40 40 ZZV 68 85 68 84 / 50 50 40 40 PHD 67 84 67 83 / 50 50 40 40 FKL 67 84 67 81 / 50 50 40 40 DUJ 67 83 67 80 / 50 50 40 40 LBE 68 90 70 89 / 50 50 40 40 BTP 67 85 67 84 / 50 50 40 40 IDI 67 90 69 89 / 50 50 40 40 ODM 67 83 69 81 / 70 50 40 50 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 30, 4:05 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT SUN JUL 30 2000 MDZ001-302205- GARRETT MD- 405 PM EDT SUN JUL 30 2000 ...SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINS... SLOW MOVING THUNDERSTORMS OVER CENTRAL AND SOUTHERN PORTIONS OF THE COUNTY ARE PRODUCING VERY HEAVY RAIN. 1 TO 1.5 INCHES HAS FALLEN OVER PORTIONS OF THE COUNTY IN THE PAST HOUR. THE HEAVIEST RAIN WAS TO THE EAST OF DEEP CREEK LAK,E NEAR ROUTES 135 AND 495. THIS RAIN MAY PRODUCE PONDING OF WATER ON ROADWAYS AND CAUSE RISES ON LOCAL STREAMS. THIS AREA IS MOVING TO THE NORTH AT AROUND 10 MPH...BUT MORE ACTIVITY IS EXPECTED INTO THE EVENING HOURS.
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.